MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS LAT STEM SIZE 4; HIP STEM CEMENTLESS

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS LAT STEM SIZE 4; HIP STEM CEMENTLESS
Catalog Number 01.12.034
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 march 2019: lot 123766: (b)(4) items manufactured and released on 28-nov-2012.Expiration date: 2017-10-31.No anomalies found related to the problem.To date, (b)(4) items of this lot have already been sold without any other similar event reported.
 
Event or Problem Description
The patient had started to complain about hip pain on (b)(6) 2017, 4 years after primary.The x-ray had showed a shaft loosening.Since the symptoms were not that strong yet and there were muscular problems, they initially agreed on a physiotherapy with the instruction that if the pain intensified a stem change would have to be made.1 year and 8 months later, that means 5 years and 8 months after the primary case, the patient was revised, with exclusion of infection.The surgery was completed successfully replacing the stem.
 
Additional Manufacturer Narrative
On march 15, 2019 we received x-rays of the patient and they were evaluated as follows by the medical affairs manager: hip revision surgery occurred about 6 years after primary cementless total hip arthroplasty in an elderly woman (82 year old).Radiographic image provided shows the presence of radiolucent lines around the stem and signs of stress shielding suggesting implant mobilization.The stem looks slightly undersized but the reason of this choice cannot be assessed on the basis of a single pre-revision anteroposterior radiographic projection.Aseptic loosening is a possible literature described adverse event after cementless tha and causes are often unknown.The reason of this event cannot be determined.

Brand Name
QUADRA-H CEMENTLESS LAT STEM SIZE 4
Common Device Name
HIP STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8421077
Report Number3005180920-2019-00160
Device Sequence Number2051744
Product Code JDI
UDI-Device Identifier07630030802164
UDI-Public07630030802164
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number01.12.034
Device Lot Number123766
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR